Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes tiredness and lethargy while on Vyvanse?

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2903 Questions

default
Posted on Mon, 27 Mar 2017 in Mental Health
Question: Hello,

I've been on 60 mg vyvanse for a while now and am experiencing extreme tiredness and lethargy by mid afternoon. The medication was prescribed to me for binge eating and has worked wonders for me in this respect, with my only complaint being how early in the day its effectiveness wears off. My first question is would it be safe for a patient to take a second 60 mg dose later in the morning?
My second question is a hypothetical. If a patient were to convey to his/her doctor that they had increased their dose of this medication on their own, what response would you think likely? Is there any actions this doctor would be required by law to take considering the controlled nature of the medication?

Thank you,

XXXX
doctor
Answered by Dr. Ashok Kumar 2 hours later
Brief Answer:
He may drop you

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

The maximum dose of Vyvanse is just 70 mg per day and any medicine above this range is prohibited by regulatory authorities. In case your psychiatrist want to prescribe more than maximum dose he is required to note the valid reason for doing so. In my opinion you can split your dose of 60 mg in 30 mg in morning and 30 mg in afternoon as dose increase is out of question.

Regarding your hypothetical question if you increase the dose with his recommendation it will be considered as misuse/abuse and he may not refiill your prescription.

I hope this answers you.
I hope this assists you.
If you have more questions I will be glad to assist you further.
If you do not have more questions, please close the discussion and if possible rate the answer for my future patients.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Lethargy

doctor1 MD

Hi, I have coeliac disease and have been adhering to a gluten free diet for about a year now since I was diagnosed. I ve always had a problem with fatigue and had attributed it to the coeliac disease; however, now that I m on a gluten free diet I had thought that might alleviate it - it hasn t. I can sleep anywhere from 5 to 15 hours a night and always have the same lethargy, despite trying different sleeping patterns, drowning myself in coffee, having B12 injections , and doing awake things like getting out and about. Is there anything you could recommend to make me less sleepy all the time?

doctor1 MD

Dear Dr, I am 25 year old, i) Semen ( transparent ) drops in Urine after inital urine passing, ii) Weakness in joints, excessive lethargy iii) Urine drops after minutes of urine passing,

the biggest problem is that i dont have any night fall in months...1-2 years..so all the semen body used to discharge (via masturbation previously) gets stuck or gets out in urine drops..any help...can this cause IBS?? or some other stomach disorder like IBS in which i always feel 'incomplete bowel movements'
i was very active previously..and a very good athelete, now im the laziest person

doctor1 MD

I am a diabetic: but I also have a problem with hyperammonemia, causing extreme lethargy, confusision, mini-blackouts, etc. As soon as I go off of meat for a week or so, my ammonia level goes back to normal. should i consider a vegan diet on a regular basis, and what should it consist of?

doctor1 MD

My 68 year old husband has a history of kidney stones. He had a lithotripsy 4 days ago for a kidney stone after having a stent placed for a week prior. The stone was intially lodged in the ureter but was too high to have a basket retrieval so it was pushed back into the kidney for the later lithotripsy. He was taken off Plavix and ASA he takes for 2 prior heart attacks. He was taking Hydrocodone every 4 hours for pain. He also has a hx of prostate cancer successfully treated by proton therapy. The stent was removed yesterday. He developed low abdominal discomfort, lethargy, loss of appetite and a low grade temp. He is voiding without difficulty. IVP was done today along with a urinalysis, CBC and chem profile but all is normal. Waiting on urine culture results. IM Rosefin and PO Ceclor was started today. He continues with the low grade temp, now no higher than 100.8 but has no appetite (is drinkining) and falls asleep at the drop of a hat. He is currently taking Acetaminaphen for the temp above 100, Ceclor 3x/day and Protonix. MD does not think problem could be a fungal infection. Just waiting now for urine culture results but my husband is miserable in the meantime. Any thoughts?

doctor1 MD

Hi doctor, I have PCOD and prominent symptoms of it like facial hairs, lethargy , thinning of hair, irregular period with gaps of 2-3 months usually. I already have a kid of 10 years and my age is 38 years. I am quite heavy with 80 kgs weight as...

doctor1 MD

Got the below message related to belly button. Can you confirm if the same is true to some extent at least? ================= Navel News. DID YOU KNOW? Our belly button (NABHI ) is an amazing gift given to us by our creator. A 62 year old man had...

doctor1 MD

Hello doc, My son (2.6 years old) has fever since yesterday evening, not sure how he got the fever since he was doing fine until that time. The temperature read as 102.8 F during night and today morning as 101.5 F. However touching his body feels...